MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 12740000US
Medical Device Problem Codes Failure to Power Up (1476); Failure of Device to Self-Test (2937)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported solero unit has yet to be returned to the manufacturer for an evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a solero mta generator.The machine failed (touchscreen unresponsive) when a patient was under ga and had to be woken up without treatment.This event meets the criteria a reportable adverse event; patient safety risk due to unneccesary sedation and treatment not provided.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information: generator was turned on prior to anaesthetizing the patient, however, the screen had not been touched.Once patient was asleep and applicator was attached, the team went to run a test on an applicator and it was found that the touch screen was not working.The needle had not been placed in the patient.
 
Additional Manufacturer Narrative
The unit was returned on 19-sept-2024 to hc21 for service evaluation.Functional check: technician's notes service performed by hc21 on 09/24/2024.Ronetix card replaced.Touchscreen unresponsive / faulty + replaced faulty cable replaced details: report: 140554 24-09-2024 @ 15:26 returned for repair - touchscreen unresponsive.Touchscreen faulty - fault confirmed.Software ronteix card replaced according to svc-006-s04.Faulty touchscreen replaced according to svc-006-s03.Faulty cable replaced according to svc-006-s03.Tested and working within manufacturer's specification according to svc-006-s06 and passed.Electrical safety tested according to svc-027 and passed.Unit meets all acceptance criteria.Applied service label.The customer's reported complaint of display fault was confirmed.During service evaluation, the unit failed due to the touchscreen not working properly and a faulty cable, which were replaced.In addition, the ronteix card was replaced.The root cause for the display fault was determined to be caused by faulty touchscreen and faulty cable (wear and tear), which were replaced.This is the first reported error for this unit for display fault.This is the first time the touchscreen and cable were replaced.The unit was tested after the faulty touchscreen and cable was replaced per svc-006-s06 functional test and electrical safety test per svc-027 and met all acceptance criteria.The root cause for the patient being under general anesthesia (ga) for extended procedure time and/or procedure aborted with no treatment provided, is a result of end user error in not following instructions in dfu.Dfu states, "do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".For this event the end user placed the patient under ga prior to the probe testing and observation that the touchscreen was not responsive, which is contrary to the instructions in the dfu.A review of the device history records (service order history) was performed for the reported serial number (b)(6) for any deviations related to the reported failure mode of the complaint.The review confirmed that the unit met all material, assembly, and performance specification prior to distribution, i.E.No ncr associated with reported failure mode.Labeling review: the user manual (16750971-21), which is supplied to the user with this unit contains the following statements: "no modification of this equipment is allowed.Do not attempt to repair or alter any of the system components.Do not remove the cover of the generator.Refer all service to angiodynamics.There are no user-serviceable parts inside the generator.The warranty will be voided if the unit is opened.The touchscreen will illuminate after several seconds and display the screen shown below.Below the angiodynamics logo, the text "system loading" is displayed in various languages.The languages displayed will change twice as the loading progresses.When the system is loaded, the languages are removed, and a bar is displayed which indicates the progress of system initialization, as shown by (1) below.Do not unplug or interrupt the initialization process as the system is performing necessary self-tests.Troubleshooting: standby screen is displayed, but the screen buttons are unresponsive - switch the power off, wait five seconds, then switch it back on again.If the buttons continue to be unresponsive, then contact angiodynamics for technical support.There is no system function (the system is non-responsive) and no system error message appears - switch the power off and then contact angiodynamics for technical support." (patient prematurely placed under general anesthesia) use warnings · do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20415988
Report Number1317056-2024-00168
Device Sequence Number20932952
Product Code NEY
UDI-Device IdentifierH78712740000US0
UDI-PublicH78712740000US0
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12740000US
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/10/2024
11/12/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date10/23/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown